Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have PCOS, dysmenorrhea, irregular menstruation. Prescribed Duphaston. Now painful period. Due to treatment?

Hello, I am a 17 year old with PCOS , dysmenorrhoea, irregular heavy menstruation (heavy due to my unusually thick endometrium ) and hormonal imbalance. My doctor prescribed me with Duphaston 10mg as a 10-day treatment in order to regulate my menstrual cycle. However, after I had finished the treatment, I got an extremely painful heavy period (possibly the strongest and worst I ve ever gotten) Is this related to the treatment I was on? Should I get another ultrasound and consult my doctor again?
Asked On : Sat, 29 Dec 2012
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
OBGYN 's  Response
Mar 2013
Thanks for your query.
PCOS is characterized by anovulation, and irregular periods.
The periods are delayed, and there is endometrial hyperplasia ( overgrowth of the lining of the uterus ) when one does menstruate, the period is heavy and painful.
Duphaston is given to regulate the cycle, however, it is a progesterone preparation that further acts on the lining of the uterus to make it thicker.
Hence it is natural, for the first time, to have a heavy and painful period.
You should definitely consult your gynecologist for further tests such as hormonal tests - FSH, LH, thyroid profile, adrenal profile, blood sugars etc.
Also, weight loss, lifestyle management are important aspects of treating PCOS.
Various other treatments based on your reports maybe given, also.
Take care
Answered: Tue, 1 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor